Alert archive / Iowa / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 10, 2025, 4:18 AM CDT for Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Scott County, Iowa. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2025, 4:18 AM CDT (09:18 UTC)
- Expired
- Aug 10, 2025, 9:42 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Louisa County, IA, Muscatine County, IA, Scott County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:12 AM CDT | FLASH FLOOD | 3 Ne Muscatine, IA | 700 block of Lake Park Blvd flooded and impassable. Several other streets also begin to flood. |
| Aug 10, 6:02 AM CDT | RAIN 3.92 | 2 Ne Muscatine, IA | Rainfall since 130a. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2514 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WGUS53 KDVN 100918
FFWDVN
IAC115-139-163-ILC131-161-101515-
/O.NEW.KDVN.FF.W.0036.250810T0918Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
418 AM CDT Sun Aug 10 2025
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Eastern Muscatine County in east central Iowa...
Southwestern Scott County in east central Iowa...
Central Louisa County in southeastern Iowa...
Northwestern Mercer County in northwestern Illinois...
Southwestern Rock Island County in northwestern Illinois...
* Until 1015 AM CDT.
* At 418 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen in the hardest hit areas. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Davenport, Rock Island, Muscatine, Milan, Blue Grass, Buffalo,
Andalusia, Fruitland, Grandview, Reynolds, Eliza, Oak Grove,
Illinois City, Fairport, Montpelier, Hamlet, Taylor Ridge,
Edgington, Loud Thunder Forest Preserve and Shady Creek Campground.
This includes Interstate 280 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4133 9118 4152 9108 4158 9073 4158 9055
4137 9056 4127 9070 4125 9111 4124 9123
FLASH FLOOD...RADAR INDICATED
$$
Uttech3 follow-up statements
217
WGUS73 KDVN 101027
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
527 AM CDT Sun Aug 10 2025
IAC115-139-163-ILC131-161-101515-
/O.CON.KDVN.FF.W.0036.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-Scott IA-Mercer IL-Rock Island IL-
527 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS
MORNING FOR EASTERN MUSCATINE, SOUTHWESTERN SCOTT, CENTRAL LOUISA,
NORTHWESTERN MERCER AND SOUTHWESTERN ROCK ISLAND COUNTIES...
At 527 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 4 inches of rain have fallen in the hardest hit areas.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Davenport, Rock Island, Muscatine, Milan, Blue Grass, Buffalo,
Andalusia, Fruitland, Grandview, Reynolds, Eliza, Oak Grove,
Illinois City, Fairport, Montpelier, Hamlet, Taylor Ridge,
Edgington, Loud Thunder Forest Preserve and Shady Creek Campground.
This includes Interstate 280 between mile markers 2 and 14.
Law enforcement has reported flash flooding in portions of Muscatine
impacting some roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4133 9118 4152 9108 4158 9073 4158 9055
4137 9056 4127 9070 4125 9111 4124 9123
FLASH FLOOD...OBSERVED
$$
Uttech642
WGUS73 KDVN 101128
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
628 AM CDT Sun Aug 10 2025
IAC115-139-163-ILC131-161-101515-
/O.CON.KDVN.FF.W.0036.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-Scott IA-Mercer IL-Rock Island IL-
628 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS
MORNING FOR EASTERN MUSCATINE, SOUTHWESTERN SCOTT, CENTRAL LOUISA,
NORTHWESTERN MERCER AND SOUTHWESTERN ROCK ISLAND COUNTIES...
At 628 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 3
and 5 inches of rain have fallen in the hardest hit areas.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Davenport, Rock Island, Muscatine, Milan, Blue Grass, Buffalo,
Andalusia, Fruitland, Grandview, Reynolds, Eliza, Oak Grove,
Illinois City, Fairport, Montpelier, Hamlet, Taylor Ridge,
Edgington, Loud Thunder Forest Preserve and Shady Creek Campground.
This includes Interstate 280 between mile markers 2 and 14.
Law enforcement has reported flash flooding in portions of Muscatine
impacting some roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4133 9118 4152 9108 4158 9073 4158 9055
4137 9056 4127 9070 4125 9111 4124 9123
FLASH FLOOD...OBSERVED
$$
Uttech484
WGUS73 KDVN 101442
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
942 AM CDT Sun Aug 10 2025
IAC115-139-163-ILC131-161-101452-
/O.CAN.KDVN.FF.W.0036.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-Scott IA-Mercer IL-Rock Island IL-
942 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN MUSCATINE,
SOUTHWESTERN SCOTT, CENTRAL LOUISA, NORTHWESTERN MERCER AND
SOUTHWESTERN ROCK ISLAND COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Sunday for portions
of Illinois, Iowa, and northeast Missouri.
&&
LAT...LON 4133 9118 4152 9108 4158 9073 4158 9055
4137 9056 4127 9070 4125 9111 4124 9123
$$
ErvinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:28 AM CDT, 1 hour 50 minutes earlier. Its key messages:
- Active weather is expected through the beginning of next week with periods of showers and thunderstorms likely.
- Flash flooding is the main concern through the next several days with a 25% for excessive rainfall. The strongest storms could produce torrential rainfall rates between 1-3" per hour and locally damaging winds.
- Widespread 2 to 4 inches of rain are possible through Monday with some areas receiving higher amounts.
Area forecast discussion, Aug 10, 2:28 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
228 AM CDT Sun Aug 10 2025
.KEY MESSAGES...
- Active weather is expected through the beginning of next week with
periods of showers and thunderstorms likely.
- Flash flooding is the main concern through the next several
days with a 25% for excessive rainfall. The strongest storms
could produce torrential rainfall rates between 1-3" per hour
and locally damaging winds.
- Widespread 2 to 4 inches of rain are possible through Monday
with some areas receiving higher amounts.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 220 AM CDT Sun Aug 10 2025
Current radar shows some scattered showers forming across IA as a
warm front extends across the region early this morning. Farther
west there is a larger complex of storms along the NE and MO border
that are being driven east by a compact shortwave. We may see some
additional development within the warm sector of the aforementioned
warm front as our atmosphere remains quite moist and surface dew
points still hitting in the 70s. The main show however will likely
be associated with the thunderstorm complex out west. A
strengthening low level jet will further aide in propelling this
into our forecast area. While CAMs are struggling with the current
set up the HiResW-ARW seems to be initializing the best and brings
the storms into our western borders after 5AM. The environment
remains quite moist with PWATs of around 2" which is around the
90th percentile of climatology for this time of year. Sounding
profiles showcase a deep column of saturation with a warm cloud
depth of over 12,000 ft which will lead to the efficient
production of large raindrops and higher rainfall rates. The
latest HREF PMM precipitation totals continue to favor areas
west of the Mississippi with totals ranging from 3-7."
Unfortunately the CAMs have a lot of descrepancies for
initiation time leading to a larger spread in solutions with an
average spread of 2-3" between the 25th and the 75th percentile.
With this system looking slightly more progressive then
previous forecasted the higher rain totals may be overly
optimistic. Overall, the atmosphere is primed for heavy rain.
WPC has a 25% chance of exceeding flash flood guidance draped
through areas west of the Mississippi.
The initial convective environment boasts higher instability courtesy
of our high dew points. But we are lacking in overall bulk shear.
Any storms firing off of the warm frontal boundary will have a hard
time getting any tilt for sustainability. Shear profiles do start
to improve as the shortwave and storms out west approach in the
morning. This would be the most likely time for any severe storms to
develop. Primary hazards would be damaging winds and large hail.
While the main activity is largely expected to move off to the east
by the afternoon we maintain some higher PoPs through the day. The
environment remains very moist and capable of producing scattered
showers. Additionally, another potent shortwave is projected to slide
in from the west in the late afternoon and evening hours. This will
lead to another round of storms and heavy rainfall. Depending on how
much rain we receive from this first set of storms the soils may be
primed for quick runoffs. For now, we will continue to maintain our
Flash Flood Watch through Monday morning. Severe weather threat will
also still be present with adequate shear and buoyancy to work with.
The primary threat will most likely be damaging winds from heavy
precipitation loading storms.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 220 AM CDT Sun Aug 10 2025
There remains some disagreement among the 00Z suite of deterministic
guidance for the overall departure of rain chances. The NAM is the
most progressive with having rain chances tapering off completely on
Monday as a cold front starts to move in from the NW. However, this
seems to be the outlier with the other models showing a much slower
progression in the pattern. For the time being we will maintain PoPs
of 30-50%.
Once this front moves through we will have a stretch of quieter and
cooler weather over the region. Highs will be in the low 80s on
Tuesday and begin to gradually warm through the week. Towards the
end of the week southerly flow returns over the region and high
temperatures will begin to climb back into the 90s. The southerly
flow will also promote an increase in humidity with our heat
index soaring back into the triple digits by Friday.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1231 AM CDT Sun Aug 10 2025
Convection is likely to blossom across Iowa overnight and develop
northeastward with time. Recent trends have slowed the onset, but it
still seems likely to get going by 08z particularly closer to KCID.
A second wave of convection over Nebraska likely will congeal with
the initial activity and impact the terminals during the morning on
Sunday with IFR/MVFR cigs/vsbys likely. A lull is then expected by
midday/early afternoon, but additional scattered showers and storms
are possible later in the afternoon and evening.
&&
.HYDROLOGY...
Issued at 1236 PM CDT Sat Aug 9 2025
Several rounds of storms are forecast in the next 24-36 hours across
the forecast area. Widespread rain totals between 1-3 inches will be
possible, with some localized totals over 4-5 inches. Some of this
rain could also fall in a very short amount of time resulting in
flash flooding over very wet ground or in urban areas.
There remains high uncertainty where exactly the higher totals
are expected to fall. Where this occurs will be key how high
and how fast the rivers will respond over the coming week. With
the new 24- hr QPF forecasts today and with most streamflow
values in the Iowa tribs running above normal, new flood watches
have been issued for the Fox River at Wayland and for the Des
Moines River at St. Francisville. Additional changes can be
expected in subsequent forecasts as water falls into the river
system.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Monday afternoon for IAZ040>042-051>054-
063>068-076>078-087>089-098-099.
IL...Flood Watch through Monday afternoon for ILZ001-002-007-009-
015-016-024>026-034.
MO...Flood Watch through Monday afternoon for MOZ009-010.
&&
SHORT TERM...Britt
LONG TERM...Britt
AVIATION...NWS
HYDROLOGY...GrossHazardous weather outlook, Aug 10, 3:07 AM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 307 AM CDT Sun Aug 10 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 307 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Occasional rounds of scattered showers and thunderstorms are expected through this morning. A very humid air mass may result in hourly rainfall rates between 1 to 3 inches from the strongest storms and lead to areas of flash flooding. The heavy rain may exacerbate any ongoing river flooding or lead to new flooding on area rivers. A Flood Watch remains in effect until 7PM Also, the Storm Prediction Center has a Marginal Risk for severe storms, with the primary threat damaging winds. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Occasional rounds of showers and thunderstorms are possible through Monday. Additional heavy rainfall and flash flooding are the primary concerns, along with flooding on area tributary rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Britt
In the hours before
Special weather statement, Aug 10, 3:38 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
338 AM CDT Sun Aug 10 2025
IAZ067-078-ILZ015-024-100915-
Mercer IL-Rock Island IL-Muscatine IA-Louisa IA-
338 AM CDT Sun Aug 10 2025
...A slow-moving thunderstorm will impact portions of northwestern
Mercer, southwestern Rock Island, central Muscatine and central
Louisa Counties through 415 AM CDT...
At 336 AM CDT, Doppler radar was tracking a slow-moving thunderstorm
near Illinois City, or near Muscatine, moving east at 20 mph.
HAZARD...Heavy rainfall leading to minor flooding and wind gusts up
to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Slowing or redirecting of traffic
due to ponding or flowing water. Closure of waterfront
access due to flooding.
Locations impacted include...
Muscatine, Fruitland, Grandview, Eliza, Illinois City, Fairport,
Montpelier, Edgington, Clark's Ferry Recreation Area, Midway Beach,
New Era, Loud Thunder Forest Preserve, Pleasant Prairie, Fairport
Recreation Area, Wildcat Den State Park, Shady Creek Campground,
Ardon, Muscatine Municipal Airport, Loud Thunder Scout Camp, and
Flaming Prairie Park.
Rainfall amounts between to 1 to 2 inches have fallen in the hardest
hit areas and up to an additional 1 inch of rain is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.
&&
LAT...LON 4154 9081 4137 9076 4119 9119 4144 9119
TIME...MOT...LOC 0836Z 248DEG 17KT 4141 9097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:38 AM CDT | Special Weather Statement | DVN | Rock Island | 37 min |
| Aug 10, 7:01 AM CDT | Flash Flood Warning | DVN | Jo Daviess | 5 hr |
| Aug 10, 3:38 AM CDT | Special Weather Statement | DVN | Muscatine | 37 min |
| Aug 10, 4:25 AM CDT | Special Weather Statement | DVN | Cedar | 50 min |
| Aug 10, 5:13 AM CDT | Flash Flood Warning | DVN | Cedar, Muscatine, Scott | 5 hr |
| Aug 10, 7:16 AM CDT | Flash Flood Warning | DVN | Johnson, Jones, Linn | 3 hr |
| Aug 10, 3:19 PM CDT | Special Weather Statement | DVN | Buchanan | 41 min |
| Aug 10, 4:26 PM CDT | Special Weather Statement | DVN | Delaware | 49 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 31 min |
| Aug 10, 5:55 PM CDT | Tornado Warning | DVN | Dubuque | 23 min |
Nearby
Flash Flood Warnings in Iowa, 2025Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.